The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (215 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 27, Issue 3, 2008, pp. 315–322
DOI: 10.4171/ZAA/1357

Published online: 2008-09-30

Numerical Survey on Hyperbolicity of the Homogenized Equation for Van Der Waals Gas in Eulerian Coordinates

Myunghyun Oh[1]

(1) University of Kansas, Lawrence, United States

We describe numerical methods for the location of the zero set of the periodic Evans function $D(\xi, \lambda)$ for $\lambda, \xi$ sufficiently small, or equivalently the spectrum of a linearized operator $L$ with periodic coefficients through the homogenization. We demonstrate these methods for an example system, van der Waals gas in eulerian coordinates. We observe the hyperbolicity of the system. The hyperbolicity is necessary to show asymptotic behavior of a multi-dimensional single periodic wave of systems of conservation laws with viscosity under small perturbation.

Keywords: Hyperbolicity, homogenized equation, van der Waals gas

Oh Myunghyun: Numerical Survey on Hyperbolicity of the Homogenized Equation for Van Der Waals Gas in Eulerian Coordinates. Z. Anal. Anwend. 27 (2008), 315-322. doi: 10.4171/ZAA/1357